MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom force ct system.It was reported that after an 87-year-old female patient was positioned on the table and prepared for cardio scans, the system hung up and was not able to start the scan.The operator had to hard reset the machine twice.During the system reset, the patient collapsed, and resuscitation attempts were initiated.Even though the cardiologist and the cardiac team were present on site, cpr was not successful, and the patient died.Currently it is unclear if the ct scanner caused or contributed to the patient's death.Siemens has requested additional information in order to conduct an investigation of the reported event.Therefore, this report has been submitted with an abundance of caution.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens completed a thorough investigation of the reported incident.When the incident occurred, the user performed a hard shutdown of the system before pulling logfiles, which resulted in incomplete system logging.Siemens collected all available logfiles of the reported event from the concerned system and tried thoroughly reproducing the issue in test labs.The issue was not reproducible at the lab, therefore, siemens made multiple appointments with the customer (on (b)(6) 2025), where siemens specialists attended the user performing similar cardiac examinations.The issue did not re-occur.The customer site has been monitored; however, no reoccurrences have been reported.Accordingly, our experts have not been able to determine a root cause for the potential system freeze.The ics (image control system) software was successfully re-installed to prevent the issue from re-occurring.The customer confirmed that a timely provision of images did not affect the treatment strategy.Therefore, there is no correlation between the patient's death and the failure of the scan.No systematic product issue could be identified.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key21949271
Report Number3004977335-2025-00060
Device Sequence Number8382380
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public(01)04056869006956
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10742326
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age87 YR
Patient SexFemale